Alert archive / Minnesota / Wind Chill Advisories in 2008
Wind Chill Advisory 10, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Feb 18, 2008, 6:37 PM CST for 8 counties in Minnesota; 6 counties in Iowa; 5 counties in South Dakota. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2008, 6:37 PM CST (00:37 UTC)
- Expired
- Feb 19, 2008, 12:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Sioux Falls, SD
Counties Buena Vista County, IA, Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Brookings County, SD, Kingsbury County, SD, Lake County, SD, Minnehaha County, SD, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 61 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFSD 190037 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 637 PM CST MON FEB 18 2008 .STRONG NORTHWEST WINDS ARE EXPECTED TO GRADUALLY DIMINISH THIS EVENING AS ARCTIC HIGH PRESSURE BUILDS INTO THE NORTHERN PLAINS. WIND CHILL READINGS ARE EXPECTED TO BE 20 TO 30 DEGREES BELOW ZERO THIS EVENING...RESULTING IN AN EXTENSION OF THE WIND CHILL ADVISORY THROUGH MIDNIGHT. IAZ001>003-013-014-022-MNZ071-072-080-081-089-090-097-098-SDZ039- 040-055-056-062-190600- /O.NEW.KFSD.WC.Y.0010.080219T0037Z-080219T0600Z/ LYON-OSCEOLA-DICKINSON-OBRIEN-CLAY-BUENA VISTA-LINCOLN-MURRAY- COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-KINGSBURY-BROOKINGS-LAKE- MOODY-MINNEHAHA- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SHELDON...HARTLEY...SANBORN...SPENCER...STORM LAKE...TYLER... HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD... PIPESTONE...LUVERNE...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...MADISON...FLANDREAU...SIOUX FALLS 637 PM CST MON FEB 18 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. EVEN THOUGH NORTHWEST WINDS ARE EXPECTED TO GRADUALLY DIMINISH THIS EVENING...TEMPERATURES ARE EXPECTED TO RAPIDLY FALL RESULTING IN WIND CHILLS OF 20 TO 30 DEGREES BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ BT
1 follow-up statement
000 WWUS43 KFSD 190536 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1136 PM CST MON FEB 18 2008 .NORTHWEST WINDS WILL CONTINUE TO DECREASE TONIGHT...BRINGING AN IMPROVEMENT TO THE WIND CHILLS. IAZ001>003-013-014-022-MNZ071-072-080-081-089-090-097-098-SDZ039- 040-055-056-062-190645- /O.EXP.KFSD.WC.Y.0010.000000T0000Z-080219T0600Z/ LYON-OSCEOLA-DICKINSON-OBRIEN-CLAY-BUENA VISTA-LINCOLN-MURRAY- COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-KINGSBURY-BROOKINGS-LAKE- MOODY-MINNEHAHA- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SHELDON...HARTLEY...SANBORN...SPENCER...STORM LAKE...TYLER... HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD... PIPESTONE...LUVERNE...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...MADISON...FLANDREAU...SIOUX FALLS 1136 PM CST MON FEB 18 2008 ...WIND CHILL ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... THE WIND CHILL ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT. WIND CHILLS SHOULD IMPROVE THE REST OF THE NIGHT...AS NORTHWEST WINDS DECREASE. $$ RSR
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 10:30 AM CST, 8 hours 7 minutes earlier.
Area forecast discussion, Feb 18, 10:30 AM CST, 8 hours 7 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1030 AM CST MON FEB 18 2008
.DISCUSSION...
FORECAST PRETTY MUCH ON TRACK THIS MORNING...WITH MINOR EDITS FOR
REAL TIME TRENDS. WINDS HAVE BEEN BLOWING A LITTLE HARDER THAN
PREVIOUSLY FORECASTED...SO UPPED MAGNITUDES A BIT THROUGH THE
AFTERNOON. IN LIGHT OF THAT...EXTENDED WIND CHILL ADVISORY FOR OUR
NORTHEASTERN ZONES UNTIL 00Z WITH CRITERIA BEING MET THROUGH THAT
TIME. DOES LOOK LIKE WINDS WILL BEGIN TO LIGHTEN UP SOME BY
AFTERNOON HOWEVER...AS CAA DECREASES AND SURFACE PRESSURE RISES
LEVEL OFF. UPDATES ALREADY SENT OUT. /JM
&&
.AVIATION...
VFR CONDITIONS EXPECTED THROUGH THE REMAINDER OF THE DAY AND MUCH OF
TONIGHT AS SURFACE HIGH SLIDES SEWD THRU THE AREA. WILL SEE
TEMPORARY PERIODS OF MVFR VISIBILITY AROUND KFSD THROUGH THE
AFTERNOON HOWEVER...WITH GUSTY NORTHWESTERLY SURFACE WINDS RESULTING
IN BLOWING SNOW. WITH RETURN FLOW/WARM ADVECTION COULD BRING A FEW
LIGHT SNOW SHOWERS/FLURRIES BACK TO THE AREA BY LATE TONIGHT...WITH
AREA OF MVFR CIGS MAINLY EXPECTED TO AFFECT KHON BEFORE 19/12Z.
&&
.PREV DISCUSSION...
FIRST SHOT OF COLD AIR CONTS TO MOVE IN. TEMP DROP IS JUST ABOUT
RIGHT AND WIND SPEED A LTL VRBL BUT LOOKS ON TARGET FOR COLD ENUF
WIND CHILLS TO KEEP ADVY AS IS FOR SWRN MN BACK TO DESMET SD.
MEANWHILE...CLDS AND FLRYS/LGT SNW SHWERS STILL MOVG OVER CNTRL/SERN
PART OF FCST AREA...WILL MAKE A LAST SEC CHECK AND ADJUSTMNT ON WHAT
TO KEEP INTO ERY MRN. TREND SHUD OTRW BE FOR DCRG CLDS FROM THE N
XCP FAR ERN PART OF FCST AREA IN SWRN MN WHERE IT NOW LOOKS LIKE
THEY SHUD STAY FAIRLY CLR FOR A WHILE...SOME CHC OF CLDS EDGNG ACRS
THIS AREA FROM WCNTRL MN DURG THE DAY.
CLRNG TREND SHUD BE INTRERRUPTED BY QUICKLY MOVG SHRTWV FROM CNTRL
CAN COMNG DOWN TNGT AND TUE. WAA AHD OF SHRTWV MAY HELP TRIGGER SCT
SW AS SHOWN BEST ON GFS. THIS MODEL MAY BE A TAD FAST BUT FEEL IT
BEST SHOWS THE POTENTL WITH NAM SEEMING KIND OF WK. AS THIS SYS
BEGINS TO MOVE BY...CDFNT WILL MAKE IT THRU PRBLY BY NOON MON AND WE
WILL BE SUBJECTD TO A PRETTY QUICK AND GOOD SHOT OF ARCTIC AIR.
DECENT CAA AT SFC/LWST LVLS WILL LAG A LTL BEHIND CDFNT BUT CONT
WELL INTO WED EVEN AS WARMING ALOFT BEGINS ALREADY. WINDS LIKELY TO
HOLD UP PRETTY WELL MOST OF TUE NGT AND EVENTUALLY SHUD WARRENT A
WIND CHILL ADVY THAT WILL NOT BE MARGINAL. ANY LGT SNW/SNW
SHWRS/FLRYS SHUD GO PRETTY QUICKLY LATE MON AS STG RDGNG AND
SUBSDNCE MOVES IN.
AFTER THIS QUICK SHOT...WARMNG LOOKS ON TRACK FOR LATE IN WEEK WITH
SFC WARMNG LAGGING AS MENTND ABV...BUT CERTAINLY GETTING GOING BY
THU. FRI INTO THE WEEKEND WILL SHOW NO CHANGE IN FCST WITH RATHER
WEAK AND DIFFUSE WAA PATTRN WITH A WK SHRTWV OR TWO BUT MOST OF ANY
UPPER SUPPORT STAYING S OF FCST AREA. TEMPS WILL OF COUSRE CONT TO
WARM SLWLY FRI INTO THE WEEKEND AS TUE/WED ARCTIC BLAST GETS
COMPLETELY SCOURED OUT.
&&
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVY 5 AM TO NOON CST SDZ039-040-056.
MN...WIND CHILL ADVY 5 AM TO NOON CST MNZ071-072-080-081-089-
090-097.
IA...NONE
NE...NONE.
&&
WILLIAMS/JHHazardous weather outlook, Feb 18, 4:49 AM CST, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0449 AM CST MON FEB 18 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-191200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0449 AM CST MON FEB 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... DANGEROUS WIND CHILL READINGS OF 20 TO 25 BELOW ZERO WILL BE FOUND THIS MORNING IN SOUTHWEST MINNESOTA WEST TO THE DESMET AREA IN EAST CENTRAL SOUTH DAKOTA. THESE DANGEROUS WIND CHILLS SHOULD ABATE BY EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER SHOT OF COLD AIR ON STRONG NORTHERLY WINDS MAY BRING DANGEROUS WIND CHILLS OF 20 TO 35 BELOW ZERO TUESDAY NIGHT OVER SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND MOST OF SOUTHEAST SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 4:00 AM CST | Wind Chill Advisory | FSD | Cottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 2 more | 31 hr |
| Feb 19, 3:34 PM CST | Wind Chill Warning | FSD | Cottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 2 more | 20 hr |
Nearby
Wind Chill Advisories in Minnesota, 2008Wind Chill Advisories in Iowa, 2008Wind Chill Advisories in South Dakota, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.